Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 30, 2012, 7:19 PM PDT for Lewis County, Nez Perce County, Idaho; Asotin County, Washington. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 7:19 PM PDT (02:19 UTC)
- Expired
- Jun 30, 2012, 8:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Lewis County, ID, Nez Perce County, ID, Asotin County, WA
The radar
The Pendleton radar (KPDT), 161 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:27 PM PDT | HAIL 1 | 9 Sw Anatone, WA | HAIL CRACKED A WINDSHIELD AT BOGGANS OASIS BAR AND GRILL. |
| Jun 30, 7:44 PM PDT | HAIL 1 | Anatone, WA | KF7VFL HAM RADIO OPERATOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189
WUUS56 KOTX 010219
SVROTX
IDC061-069-WAC003-010300-
/O.NEW.KOTX.SV.W.0014.120701T0219Z-120701T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
719 PM PDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO...
SOUTHWESTERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO...
SOUTHERN ASOTIN COUNTY IN SOUTHEAST WASHINGTON...
* UNTIL 800 PM PDT
* AT 716 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF ANATONE...AND MOVING NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANATONE...WAHA...ROGERSBURG...AND WINCHESTER. THE GRANDE RONDE
RIVER IN SOUTHEAST WASHINGTON WILL LIKELY BE IMPACTED BY
THIS SEVERE THUNDERSTORM. ANGLERS AND BOATERS ON THE GRANDE
RONDE BETWEEN ROGERSBURG AND THE OREGON STATE LINE SHOULD TAKE
COVER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4586 11679 4599 11692 4599 11744 4604 11748
4631 11694 4632 11665 4605 11650 4599 11653
4603 11664 4599 11665 4599 11671 4595 11675
4591 11673
TIME...MOT...LOC 0216Z 245DEG 44KT 4601 11727
$$
KOCH1 follow-up statement
896
WWUS56 KOTX 010241
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
741 PM PDT SAT JUN 30 2012
IDC061-069-WAC003-010300-
/O.CON.KOTX.SV.W.0014.000000T0000Z-120701T0300Z/
LEWIS ID-NEZ PERCE ID-ASOTIN WA-
741 PM PDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM PDT
FOR SOUTHEASTERN ASOTIN...SOUTH CENTRAL NEZ PERCE AND SOUTHWESTERN
LEWIS COUNTIES...
AT 736 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF ANATONE...OR NEAR ROGERSBURG. THIS
DANGEROUS STORM WAS MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAHA
AND WINCHESTER. THE SNAKE RIVER AND LOWER PORTIONS OF THE GRANDE
RONDE RIVER ARE ALSO IN THE PATH OF THIS THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR THE SNAKE RIVER OR GRANDE RONDE RIVER NEAR
ROGERSBURG...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 4586 11679 4587 11680 4601 11691 4600 11717
4612 11719 4631 11694 4632 11665 4605 11650
4599 11653 4603 11664 4599 11665 4599 11671
4595 11675 4591 11673
TIME...MOT...LOC 0238Z 247DEG 36KT 4608 11702
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:33 PM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 30, 4:33 PM PDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 433 PM PDT Sat Jun 30 2012 .SYNOPSIS... A weather system will pass through the Inland Northwest this weekend bringing a good chance of showers and thunderstorms. Drier conditions are expected Monday before another system Monday night and Tuesday. Gusty winds will be possible Sunday and Tuesday. A more summer like pattern is possible for the end of next week with a warming trend expected. && .DISCUSSION... Tonight: a trough of low pressure will push inland, bringing showers and a chance of thunderstorms to much of the Inland Northwest. WV/IR imagery showed the trough axis pushing toward Saturday afternoon, with cloud-top cooling coming onto the coast, and an 80kt+ jet slicing across the forecast area. Model guidance showed increasing lift into the western CWA early this evening, expanding across the remainder of the CWA through the late evening into the overnight. Dew points linger in the 50s through the night over much of the region and PWATs remain 150-175% of normal, indicative of sufficient moisture. Additionally, SBCAPE between 200-700 j/Kg and LI values averaging around -2 in the evening dissipate overnight. However elevated instability remains across the northern mountains through the southeast CWA, as indicated by 850-500mb MUCAPE values between 200-400 j/Kg and High Level Total Totals values between 30 and 35C. All these ingredients support high precipitation chances throughout the CWA, including the threat of showers and thunderstorms. The 0-6km shear values between 30-45kts will support the threat of some organized, stronger storms as well. The focus is expected to shift away from the Cascades and lee of the Cascades overnight into Sunday morning. Expect mild overnight lows, in conjunction with the higher dew points and cloud cover. /J. Cote' Sunday through Monday Nt: Much of our attention was focused on the thunder threat for Sunday following tonights frontal passage. We did not make big changes to the fcst, and kept the highest threat of thunder limited to N Id through about early evening Sunday. Considering uncapped sfc- based instability and deep layer shear only, Sunday shows an environment of CAPE values of 300-800 j/kg and deep layer shear of 20 to 30 kts, favorable for non-severe thunder in most cases. Therefore, we downplayed the thunder threat somewhat. The most significant change to the fcst was to add showers and thunder for Monday Night across from the Nrn Blue Mtns of SE Wa, across the south Palouse and into the Cntrl Id Panhandle just ahead of the supporting upper trough expected to move across the region Tuesday. We're seeing an elevated moist plume of conditionally unstable theta-e lapse rates above about 700mb that's solidly suggestive of nighttime showers and isolated thunder. Thanks for Pendleton and Missoula for the coordination on this change. bz Tuesday through Saturday...A shortwave trough will swing through the region Tuesday with most of the energy and moisture traversing the northern zones. While moisture will be rather sparse, the general synoptic pattern is reasonable for thunder across the higher elevations of the northern tier. Breezy conditions will continue across the forecast area in the wake of the cold front. By Independence Day the main player will be the ridge of high pressure that has been parked over the Midwest. The ridge will build westward into the region bringing mostly dry and seasonably warm weather. There is a little mid level moisture that will ride through the ridge Thursday and Friday. There is also the possibility of some monsoonal moisture sneaking up from the southeast. This could trigger a few showers or thunderstorms across the Camas Prairie and Central Panhandle mountains but these will be isolated at best. Temperatures will cool off a few degrees Tuesday behind the cold front, then warm up into the upper 70s and 80s for the Fourth of July. The warming trend will continue through the remainder of the extended forecast period with temperatures about 5 degrees above normals by Saturday. /Kelch && .AVIATION... 00z TAFS: Moist southwest flow ahead of an upper level trough off the Oregon coast will continue to produce scattered showers and isolated thunderstorms over the Inland Northwest tonight. Shower activity will decrease from the west overnight into Sunday morning. After 03z models show the best instability and lift over extreme Eastern Washington and North Idaho. Mid level instability will be greatest at KPUW and KLWS and scattered nocturnal thunderstorms are possible. VFR conditions are expected to dominate, however local MVFR conditions are possible in heavier showers and thunderstorms. By Sunday afternoon drier air will spill down the Cascade gap valleys with gusty conditions developing at KEAT. /EK && .PRELIMINARY POINT TEMPS/POPS... Spokane 58 77 52 79 57 74 / 70 50 20 0 10 10 Coeur d'Alene 58 75 50 78 55 72 / 80 60 20 0 20 20 Pullman 58 74 49 79 52 72 / 80 60 20 0 20 0 Lewiston 64 83 55 87 59 82 / 70 60 30 0 20 0 Colville 57 81 51 79 55 76 / 80 60 30 0 20 20 Sandpoint 59 75 50 76 51 71 / 80 80 50 10 20 20 Kellogg 57 75 49 78 56 72 / 90 80 40 10 20 20 Moses Lake 60 84 53 83 51 80 / 40 10 0 0 0 0 Wenatchee 62 83 54 84 52 77 / 30 10 0 0 0 10 Omak 57 84 52 81 52 78 / 40 20 10 0 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 30, 5:47 AM PDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 547 AM PDT SAT JUN 30 2012 WAZ034-035-041-042-044-011300- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 547 AM PDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE HAIL...BRIEF HEAVY DOWNPOURS LEADING TO LOCALIZED FLOODING...AND VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON OR ABOUT TUESDAY A DRY COLD FRONT PASSAGE IS POSSIBLE. THIS WILL PROMOTE BREEZY AND GUSTY WINDS ACROSS THE COLUMBIA BASIN. IDZ001>004-026-027-WAZ031>033-036>038-043-011300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- OKANOGAN VALLEY- 547 AM PDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS COULD BE STRONG AND CAPABLE OF PRODUCING HAIL...BRIEF HEAVY DOWNPOURS LEADING TO LOCALIZED FLOODING...AND VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY. LOCALLY HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS CAN BE EXPECTED WITH STORMS THAT DEVELOP ON SUNDAY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:59 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Severe Thunderstorm Warnings in Washington, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.